Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 30, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 9, 2016, 7:15 PM EDT for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 7:15 PM EDT (23:15 UTC)
- Expired
- Aug 9, 2016, 9:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 107 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
926 WGUS51 KILN 092315 FFWILN INC029-047-137-100115- /O.NEW.KILN.FF.W.0030.160809T2315Z-160810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 715 PM EDT TUE AUG 9 2016 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN DEARBORN COUNTY IN SOUTHEASTERN INDIANA... NORTHEASTERN RIPLEY COUNTY IN SOUTHEASTERN INDIANA... SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEASTERN INDIANA... * UNTIL 915 PM EDT. * AT 713 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. HEAVY RAIN CONTINUES TO FALL WITH ANOTHER TWO INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BATESVILLE...BRIGHT...LOGAN...SUNMAN...ST. LEON...WEST HARRISON... CEDAR GROVE...NEW TRENTON...NEW ALSACE...DOVER... INTERSTATE 74 AT US ROUTE 52...PENNTOWN... INTERSTATE 74 AT STATE ROUTE 101...WEISBURG...ROCKDALE... SAINT PETER AND LAWRENCEVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS. WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY. TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3932 8520 3938 8482 3920 8482 3919 8520 $$ CONIGLIO
1 follow-up statement
555 WGUS71 KILN 100109 FFSILN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 909 PM EDT TUE AUG 9 2016 INC029-047-137-100118- /O.EXP.KILN.FF.W.0030.000000T0000Z-160810T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DEARBORN IN-RIPLEY IN-FRANKLIN IN- 909 PM EDT TUE AUG 9 2016 ...THE FLASH FLOOD WARNING FOR NORTHERN DEARBORN...NORTHEASTERN RIPLEY AND SOUTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT 915 PM EDT... THE HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT VIA SOCIAL MEDIA. LAT...LON 3932 8520 3938 8482 3920 8482 3919 8520 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 4:05 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 9, 4:05 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 405 PM EDT TUE AUG 9 2016 .SYNOPSIS... Several upper disturbances interacting with a very warm and moist airmass will keep the threat for thunderstorms in the forecast through the week. A slow moving front will bring additional forcing on the weekend, producing the likelihood for more thunderstorms. Heavy rain will be the main concern in the high moisture, low shear environment. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Surface analysis shows high pressure to the east and low pressure to the west. The ILN FA lies in the very moist southerly flow between the two systems carrying 2.25 inches precipitable water across the area. Daytime heating has allowed instability to increase, with CAPE values above 3000 J/KG in spots. Radar shows thunderstorm formation in southwest counties where instability is interacting with a mid level short wave. Expect thunderstorms to continue to propogate northeast toward Columbus through early tonight. A weakening trend is indicated later tonight with loss of daytime heating. A few stronger cells are developing in the moderately unstable regime. While strong wind gusts cannot be ruled out, the main threat through this evening will be from localized flooding due to slow moving and training cells in an environment of weak wind flow. Warm cloud processes will also come into play with cells exhibiting low tops but high freezing levels. Low temperatures should stay above 70 in the very humid airmass. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Models suggest another day of warm and humid weather Wednesday featuring weak wind flow. Evening without strong forcing, scattered thunderstorms will develop again in the persistently moist and unstable airmass. The main threat will continue to be heavy rain due to slow cell movement and favorable warm cloud processes, sustaining the potential for localized flooding. Temperatures will rise to the upper 80s. Heat indices will reach the mid and upper 90s in the humid regime. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Zonal westerly flow aloft with increasing coverage of afternoon thunderstorms will be found through Saturday. These storms will decrease with the loss of daytime heating until a frontal passage Saturday night keeps a bit more of a chance for storms on this overnight period. The frontal passage is slow to cross the Ohio Valley and could linger storms through early Sunday night in the southern CWA. Latest run of the ECMWF held this frontal passage up and developed a H5 trough in the central U.S. which drastically increased the chances for storm development on Monday. It brings a surface low into the CWA from the southwest later overnight with fropa Tuesday. Original forecast did not account for the large swing from the latest ECMWF run but this just adds more uncertainty and a higher probability for change to the latter part of the forecast. Forecast confidence wanes strongly past Sunday. Through Saturday expect temperatures to be seasonably warm but not get out of hand as the very anomalous amount of moisture available will inhibit max temps from reaching 90 in most locations. Unfortunately this correlates to min temps not dropping past 70 for an uncomfortable beginning of the forecast. Storms that do develop in this airmass will have a higher propensity for very high rainfall rates and an increased chance for localized flooding. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Scattered thunderstorms starting to develop in the moderately unstable airmass over southern Ohio and northern Ky. Weak mid level shortwave to pivot northeast thru the Ohio valley thru the aftn/early evening. Have included a tempo group for thunderstorms at all TAF sites this afternoon to account for these storms. If a storm gets over a TAF site vsbys may be briefly reduced to IFR in heavy rain, but since this time will be brief have limited the mention to mvfr restrictions. Expect these storms to be progressive, based on s/w track and diurnally favorable time for convection. Can not rule out a a few storms continuing into the night but chance is too low to include in the TAFs at this time. Surface moisture will be high tonight,resulting in fog development and visibility restrictions at all but KDAY. Additional thunderstorm development possible in the moist unstable airmass Wednesday afternoon. Have a mention of VCTS at 30 hour KCVG TAF site. OUTLOOK...Thunderstorms possible through Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM...Coniglio SHORT TERM...Coniglio LONG TERM...Franks AVIATION...AR
Hazardous weather outlook, Aug 9, 4:15 AM EDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 415 AM EDT TUE AUG 9 2016 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 415 AM EDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING SHOWERS AND STORMS ARE POSSIBLE TODAY. WITH AMPLE MOISTURE AVAILABLE...HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SLOW MOVING SHOWERS AND STORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. WITH AMPLE MOISTURE AVAILABLE...HEAVY RAINFALL IS POSSIBLE WHICH COULD LEAD TO ISOLATED FLASH FLOODING. MORE EXTENSIVE HEAVY RAINFALL WILL BE POSSIBLE THIS WEEKEND INTO MONDAY AS A SLOW MOVING COLD FRONT APPROACHES AND CROSSES THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 9, 3:50 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT TUE AUG 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 NNW FRIENDSHIP 38.71N 83.10W
08/09/2016 SCIOTO OH EMERGENCY MNGR
A TREE WAS REPORTED DOWN ON POWER LINES ACROSS WORLEYS
RUN ROAD. TIME ESTIMATED BY RADAR.
&&Special weather statement, Aug 9, 4:28 PM EDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
428 PM EDT TUE AUG 9 2016
INZ080-KYZ090-091-094-095-092100-
SWITZERLAND IN-OWEN KY-BOONE KY-GRANT KY-GALLATIN KY-
428 PM EDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SWITZERLAND...NORTH
CENTRAL OWEN...SOUTHERN BOONE...NORTHWESTERN GRANT AND GALLATIN
COUNTIES UNTIL 500 PM EDT...
AT 427 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER KENTUCKY
SPEEDWAY...MOVING NORTHEAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
RISING SUN...CRITTENDEN...WARSAW...KENTUCKY SPEEDWAY...GLENCOE...
SPARTA...PATRIOT...US ROUTES 42 AND 127 AT STATE ROUTE 562...
EGYPT BOTTOM AND INTERSTATE 71 AT US ROUTE 127.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-71 IN KENTUCKY BETWEEN MILE MARKERS 54 AND 72.
I-75 IN KENTUCKY BETWEEN MILE MARKERS 164 AND 165.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3865 8494 3868 8496 3873 8500 3890 8488
3890 8487 3891 8487 3897 8483 3876 8459
3862 8491
TIME...MOT...LOC 2027Z 220DEG 18KT 3871 8491Special weather statement, Aug 9, 5:27 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
527 PM EDT TUE AUG 9 2016
KYZ097>099-OHZ078-079-092200-
BRACKEN KY-MASON KY-ROBERTSON KY-CLERMONT OH-BROWN OH-
527 PM EDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT BRACKEN...MASON...ROBERTSON...
SOUTH CENTRAL CLERMONT AND SOUTHERN BROWN COUNTIES UNTIL 600 PM
EDT...
AT 527 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
FAIRVIEW...MOVING NORTH AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 30 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
MAYSVILLE...WASHINGTON...RIPLEY...ABERDEEN...AUGUSTA...LEWISBURG...
BROOKSVILLE...MOUNT OLIVET...DOVER...HIGGINSPORT...GERMANTOWN...
SARDIS...CHILO...FLEMING-MASON AIRPORT...
US ROUTE 62 AT STATE ROUTE 875...ALHAMBRA...BURIKA...UTOPIA...
HITTVILLE AND AA HIGHWAY AT STATE ROUTE 19.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3843 8400 3844 8402 3844 8403 3846 8407
3846 8410 3848 8413 3848 8415 3849 8416
3880 8419 3878 8370 3850 8374 3846 8386
3849 8393 3845 8398 3844 8398 3842 8400
TIME...MOT...LOC 2127Z 181DEG 31KT 3845 8404
CONIGLIOSpecial weather statement, Aug 9, 5:55 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 555 PM EDT TUE AUG 9 2016 KYZ099-100-OHZ079-081-092230- MASON KY-LEWIS KY-ADAMS OH-BROWN OH- 555 PM EDT TUE AUG 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON...NORTHWESTERN LEWIS...SOUTHWESTERN ADAMS AND SOUTHEASTERN BROWN COUNTIES UNTIL 630 PM EDT... AT 555 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER ABERDEEN...MOVING NORTH AT 20 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... MAYSVILLE...WASHINGTON...MANCHESTER...RIPLEY...ABERDEEN...DOVER... BENTONVILLE...REDOAK AND BRADYSVILLE. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3856 8368 3861 8390 3885 8387 3874 8348 TIME...MOT...LOC 2155Z 197DEG 17KT 3866 8377
Special weather statement, Aug 9, 6:27 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 PM EDT TUE AUG 9 2016
OHZ046-056-092300-
LICKING OH-DELAWARE OH-
627 PM EDT TUE AUG 9 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LICKING AND
DELAWARE COUNTIES UNTIL 700 PM EDT...
AT 627 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER SUNBURY...
MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
WESTERVILLE...DELAWARE...JOHNSTOWN...SUNBURY...ASHLEY...POLARIS...
GALENA...HARTFORD...ALUM CREEK STATE PARK...KILBOURNE...
LEONARDSBURG...STRATFORD...OLIVE GREEN...LEWIS CENTER...
INTERSTATE 71 AT US ROUTE 36/STATE ROUTE 37 AND CENTER VILLAGE.
THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 122 AND 138.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4017 8264 4013 8292 4014 8302 4029 8316
4042 8300 4042 8294 4041 8292 4036 8292
4035 8275 4028 8275 4027 8248 4025 8248
TIME...MOT...LOC 2227Z 230DEG 24KT 4021 8286Special weather statement, Aug 9, 6:29 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 629 PM EDT TUE AUG 9 2016 INZ066-074-OHZ070-077-092300- DEARBORN IN-FRANKLIN IN-HAMILTON OH-BUTLER OH- 629 PM EDT TUE AUG 9 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DEARBORN... SOUTHEASTERN FRANKLIN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES UNTIL 700 PM EDT... AT 629 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BRIGHT... MOVING EAST AT 10 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... HARRISON...BRIGHT...HIDDEN VALLEY...LOGAN...GRANDVIEW...ST. LEON... SCIPIO...WEST HARRISON...CEDAR GROVE...NEW TRENTON...NEW ALSACE... DOVER...OKEANA...INTERSTATE 74 AT US ROUTE 52...ALERT... ROCKDALE AND SAINT PETER. THIS INCLUDES THE FOLLOWING INTERSTATES... I-74 IN INDIANA BETWEEN MILE MARKERS 160 AND 171. I-74 IN OHIO BETWEEN MILE MARKERS 0 AND 5. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY. LAT...LON 3934 8505 3943 8476 3919 8475 3918 8501 TIME...MOT...LOC 2229Z 259DEG 8KT 3927 8494
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:29 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
| Aug 9, 6:35 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 115 min |
Nearby
Flash Flood Warnings in Indiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.